Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2014, 6:52 PM MDT for Kit Carson County, Colorado; Sherman County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 6:52 PM MDT (00:52 UTC)
- Expired
- May 26, 2014, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Sherman County, KS
The radar
The Goodland radar (KGLD), 30 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS53 KGLD 270052
SVRGLD
COC063-KSC181-270145-
/O.NEW.KGLD.SV.W.0035.140527T0052Z-140527T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
WEST CENTRAL SHERMAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 745 PM MDT
* AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KANORADO...
AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KANORADO.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 8.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 440 AND
450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3929 10186 3914 10214 3935 10226 3943 10205
TIME...MOT...LOC 0052Z 336DEG 9KT 3935 10211
HAIL...1.00IN
WIND...60MPH
$$
BULLER2 follow-up statements
330
WWUS53 KGLD 270123
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT MON MAY 26 2014
COC063-KSC181-270145-
/O.CON.KGLD.SV.W.0035.000000T0000Z-140527T0145Z/
KIT CARSON CO-SHERMAN KS-
723 PM MDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SHERMAN AND EAST CENTRAL KIT CARSON COUNTIES UNTIL 745 PM MDT...
AT 719 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF KANORADO...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN KIT CARSON AND EXTREME
SOUTHWESTERN SHERMAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3929 10222 3933 10213 3932 10204 3929 10186
3914 10214
TIME...MOT...LOC 0122Z 336DEG 9KT 3928 10209
HAIL...1.00IN
WIND...60MPH
$$
BULLER596
WWUS53 KGLD 270138
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT MON MAY 26 2014
COC063-KSC181-270148-
/O.EXP.KGLD.SV.W.0035.000000T0000Z-140527T0145Z/
KIT CARSON CO-SHERMAN KS-
738 PM MDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SHERMAN AND EAST
CENTRAL KIT CARSON COUNTIES WILL EXPIRE AT 745 PM MDT/845 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3929 10222 3933 10213 3932 10204 3929 10186
3914 10214
TIME...MOT...LOC 0138Z 336DEG 9KT 3924 10207
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:00 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 26, 5:00 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MDT MON MAY 26 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 1155 AM MDT MON MAY 26 2014 LATEST WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOWS UPPER LOW CENTERED OVER NE NEW MEXICO WITH PLUME OF MOISTURE STILL MOVING NORTH AND WEST ACROSS THE PLAINS AROUND THE EASTERN EDGE OF THIS FEATURE. SHOWERS/THUNDERSTORMS HAVE DEVELOPED ACROSS SW KANSAS IN RESPONSE TO STEEP LOW LEVEL LAPSE RATES AND COLD POOL ALOFT. THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE AS IT SPREADS NORTH AND ADDITIONAL SHOWERS/THUNDERSTORMS SHOULD DEVELOP LOCALLY OVER OUR CWA. I STILL THINK SCATTERED COVERAGE IS APPROPRIATE...THOUGH GUIDANCE CONTINUES TO INDICATE A VORT MAX AIDING IN THUNDERSTORM DEVELOPMENT ACROSS THE EASTERN CWA LATER THIS AFTERNOON. WILL NEED TO MONITOR FOR FURTHER ADJUSTMENTS. MODERATE SB CAPE HAS DEVELOPED ACROSS THE NORTHERN AND EASTERN CWA...AND COULD HELP LEAD TO A FEW STRONGER STORMS. SHEER IS STILL VERY WEAK...SO OTHER THAN MARGINAL HAIL/WIND OR LOCALLY HEAVY RAIN (LOCALIZED FLOODING)...THERE SHOULDNT BE A WELL ORGANIZED SEVERE THREAT. AMENDED HWO TO MENTION THIS LIMITED THREAT WITH BETTER INSTABILITY IN PLACE THAN ORIGINALLY ANTICIPATED. AS MENTIONED IN PREVIOUS DISCUSSION...NON-SUPERCELL TORNADO THREAT EXISTS WITH COLD POOL DOMINATED/UPPER LOW ACROSS PLAINS...HOWEVER THIS FAR NORTH THE THREAT IS SO LOW IT IS NOT WORTH MENTIONING BEYOND THIS DISCUSSION AT THIS POINT. AS UPPER LOW FINALLY BEGINS TO SHIFT EAST AND RIDGE DEVELOPS INTO THE CWA...LARGE SCALE SUBSIDENCE ALONG WITH A QUICKLY STABILIZING POST SUNSET AIR MASS WILL HELP END SHOWER/THUNDERSTORM THREAT FROM THE WEST TO THE EAST. THERE IS STILL A LITTLE BIT OF UPPER LEVEL FORCING IN PLACE LATER TONIGHT IN THE EAST...SO I DID KEEP A SLIGHT CHANCE LINGERING A LITTLE LONGER THERE...OTHERWISE I WENT WITH A PREDOMINATELY DRY FORECAST AFTER MIDNIGHT. DRY CONDITIONS AND MUCH ABOVE NORMAL TEMPS (MID-UPPER 80S) ARE THEN EXPECTED ACROSS THE THE CWA ON TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 1239 PM MDT MON MAY 26 2014 RIDGING ON THE BACKSIDE OF THE UPPER LOW MOVING ACROSS THE SOUTHERN PLAINS WILL BE THE DOMINANT FEATURE THROUGH THE END OF THE WEEK. DRY AND WARM CONDITIONS ARE EXPECTED AS A RESULT. TEMPERATURES WILL BE MODERATED SOMEWHAT BY A PERSISTENT EAST TO SOUTHEAST WIND DUE TO SURFACE HIGH PRESSURE SITUATED NEAR THE GREAT LAKES AND TROUGHING OVER EASTERN COLORADO. HIGHS WILL GENERALLY BE IN THE MID TO UPPER 80S AND LOWS IN THE 50S AND 60S. NEXT CHANCE FOR PRECIPITATION ARRIVES FRIDAY NIGHT ASSUMING THE RIDGE HAS MOVED FAR ENOUGH EAST. THOSE CHANCES WILL CONTINUE OVER THE WEEKEND WITH A SERIES OF SHORTWAVE TROUGHS COMING OUT OF THE SOUTHWEST AND STALLED FRONTAL BOUNDARY AT THE SURFACE. BASIC SEVERE PARAMETERS SHOW MODERATE INSTABILITY AND WEAK TO MODERATE DEEP LAYER SHEAR...SO A FEW SEVERE STORMS CANNOT BE RULED OUT. BY MONDAY MODELS IN POOR AGREEMENT WITH GFS BRINGING A DRY SLOT OVER THE CENTRAL PLAINS BUT THE ECMWF REMAINING MOIST AND UNSTABLE. WILL GO WITH PERSISTENCE AND CARRY LOW CHANCES FOR THUNDERSTORMS THROUGH THE END OF THE PERIOD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 500 PM MDT MON MAY 26 2014 KGLD...LIGHT/VARIABLE WINDS EXPECTED THROUGH 06Z THEN SLOWLY BECOMING WEST BY 07Z THEN NORTHWEST BY 15Z AND FINALLY NORTHEAST BY 18Z. SPEEDS 10KTS OR LESS. VCTS WILL BE ADVERTISED FROM 00Z THROUGH 03Z WITH THUNDERSTORMS AROUND THE TERMINAL MOVING GENERALLY WEST/SOUTHWEST AT A SLOW PACE. KMCK...LIGHT SOUTHEAST WINDS EXPECTED FROM TAF ISSUANCE TO 06Z THEN VRB03-06KTS FOR THE REST OF THE TAF PERIOD. -TSRA POSSIBLE IN THE COUNTY BUT NOT NEAR THE TERMINAL TO INCLUDE IN TAF AT PRESENT TIME BUT WILL CONTINUE TO MONITOR AS ACTIVITY MOVING TOWARD THE NORTHWEST AT A SLOW PACE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...024 AVIATION...99
Hazardous weather outlook, May 26, 11:52 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1152 AM MDT MON MAY 26 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1152 AM MDT MON MAY 26 2014 /1252 PM CDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND UP TO QUARTER SIZE HAIL WOULD BE THE MAIN THREATS IF A STRONGER STORM WERE TO DEVELOP. SLOW MOVING THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND LOCALIZED FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CHANCES RETURN ACROSS THE AREA FRIDAY AND WILL CONTINUE THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 26, 3:46 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 346 PM MDT MON MAY 26 2014 KSZ002-014-262245- RAWLINS-THOMAS- 446 PM CDT MON MAY 26 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALFORD...MOVING NORTHWEST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM AND COULD REDUCE VISIBILITY TO LESS THAN A HALF MILE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3949 10134 3968 10109 3936 10077 3924 10094 TIME...MOT...LOC 2145Z 137DEG 5KT 3936 10093 BULLER
Special weather statement, May 26, 5:44 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT MON MAY 26 2014
KSZ027-270030-
WALLACE-
544 PM MDT MON MAY 26 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF WESKAN...MOVING SOUTHWEST AT 15
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. 1
TO 2 INCHES PER HOUR WILL BE POSSIBLE. THE HEAVY RAINFALL WILL
VISIBITILIES OF A HALF MILE OR LESS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3884 10205 3905 10205 3906 10205 3914 10197
3914 10194 3904 10176 3871 10182 3870 10204
TIME...MOT...LOC 2344Z 035DEG 12KT 3902 10193
BULLERSpecial weather statement, May 26, 6:05 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT MON MAY 26 2014
COZ091-270045-
KIT CARSON COUNTY-
605 PM MDT MON MAY 26 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF KANORADO...MOVING SOUTHWEST
AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. 1
TO 2 INCHES PER HOUR WILL BE POSSIBLE. THE HEAVY RAINFALL WILL REDUCE
VISIBITILIES TO A HALF MILE OR LESS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3955 10218 3949 10204 3934 10205 3918 10215
3932 10242
TIME...MOT...LOC 0004Z 032DEG 7KT 3943 10214
BULLERSpecial weather statement, May 26, 6:06 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT MON MAY 26 2014
KSZ027-270030-
WALLACE-
606 PM MDT MON MAY 26 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF WESKAN...MOVING SOUTHWEST AT 15
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. 1
TO 2 INCHES PER HOUR WILL BE POSSIBLE. THE HEAVY RAINFALL WILL
REDUCE VISIBITILIES TO A HALF MILE OR LESS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3884 10205 3905 10205 3906 10205 3914 10197
3914 10194 3904 10176 3871 10182 3870 10204
TIME...MOT...LOC 2344Z 035DEG 12KT 3902 10193
BULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 40 min |
| May 26, 6:19 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| May 26, 6:06 PM MDT | Special Weather Statement | GLD | Wallace | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.